MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APRO CATHETER; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 APRO CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number APRO-70-132
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 07/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the apro catheter was kinked at the hub.It was reported that the neuro tech mentioned that the catheter was kinked at the hub when they removed it from the packaging and stated that they were able to salvage it but noted it would be more user friendly if it came in a hoop.The aspiration catheter was bent at 90 degrees at the junction of the catheter and the hub on the proximal portion.They straightened it out and reshaped the catheter and it "worked fine".The product was difficult to remove from the packaging, and may have contributed to the issue.The doc went ahead with the apro, and it tracked fine to the lesion.However, they weren't able to aspirate much material.Clot may have gone downstream to the m2 territory.They opened a penumbra 3max.That cleared some, but more clot continued to go downstream.At that point, the doctor used a microvention headway and administered 10mg aggrastat ia.Patient was referred to vascular for an endarterectomy.The apro catheter was discarded and will not be available for analysis and product inspection.  the patient was undergoing surgery for treatment of a large vessel occlusion (lvo) of the right internal carotid artery (ica) and an gioplasty (right ica was occluded but mostly plaque, some fresh clot from the occlusion is what traveled to mca after angioplasty).It was noted the patient's vessel tortuosity was minimal.Lkw: (b)(6) 2023 12:00, slurred speech, left arm weakness, left sided facial droop.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient was alie and there were no symptoms related to the event.There was no damage or evidence of tampering to device packaging.Patient had a stroke.Tici 0.Post-thrombectomycondition (tici, nihss, etc.) tici 2b.

Brand Name
APRO CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17484052
Report Number2029214-2023-01321
Device Sequence Number15299508
Product Code NRY
UDI-Device Identifier00850014025038
UDI-Public00850014025038
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K223545
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberAPRO-70-132
Device Catalogue NumberAPRO-70-132
Device Lot NumberMA23-031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/07/2023
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight98 KG